Alert archive / Indiana / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 99, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 28, 1999, 6:48 PM EST for Carroll County, Clinton County, Tippecanoe County, Indiana. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 28, 1999, 6:48 PM EST (23:48 UTC)
- Expired
- Sep 28, 1999, 7:30 PM EST
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties
Counties Carroll County, IN, Clinton County, IN, Tippecanoe County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:54 PM EST | Tornado F1 | Battle Ground, IN | |
| Sep 28, 7:05 PM EST | Hail 1.75 | Radnor, IN | |
| Sep 28, 7:05 PM EST | Thunderstorm Wind 56 | Radnor, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
644 WUUS1 KIND 282349 SVRIND INC015-023-157-290030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 648 PM EST TUE SEP 28 1999 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CARROLL COUNTY IN INDIANA NORTHERN CLINTON COUNTY IN INDIANA NORTHEASTERN TIPPECANOE COUNTY IN INDIANA * UNTIL 730 PM EST * AT 642 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF DELPHI...OR ABOUT 7 MILES NORTHEAST OF LAFAYETTE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR ROSSVILLE AT 705 PM EST SEDALIA AT 715 PM EST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:15 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Sep 28, 2:15 PM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST TUE SEP 28 1999 SFC ANALYSIS EARLY THIS AFTERNOON SHOWS CD FRONT FROM S OF LM SW TO JUST N OF KSTL SW TO EXTREME E OK. 88D RETURNS SHOW PCPN STILL DEFINED BEHIND THE FRONT...OVR W IL AND N MO. FRONT HAS NOT MOVED MUCH SINCE YESTERDAY. H2O VAPOR IMAGERY SHOWS VORT MAX AND DEEPENING UPPER LVL TROF OVR E CO. FCST CHALLENGE TDY WILL BE TIMING OF PCPN INTO THE FA TONIGHT/WED AND IT/S DEPARTURE ON WED/THURS. ETA/NGM IN GOOD AGREEMENT. AVN HANDLED THE FRONT A BIT QUICKLY...PUSHING IT EAST OF FCST AREA OVERNIGHT. ETA/NGM LOOKS A BIT BETTER...SLOWLY PUSHING CD FRONT THROUGH KIND MORE TOWARD 12Z WED. VORT MAX OVER CO WILL BE OUR KICKER FOR THIS SYS...AS IT DEVELOPS A LOW PRES AREA THAT WL MOVE UP AND ALONG THE CD FRONT AND PUSH THE SYS EAST. NGM/ETA HAS BEST CURRENT POSITION...WHILE AVN IS A BIT FURTHER SOUTH AND MOVED THE VORT A BIT QUICKER. THUS WL GO WITH A ETA/NGM BLEND...AND BRING IN BETTER POPS OVERNIGHT...AND BEST POPS ON WED. STILL A LACK OF DEEP MOISTURE WITH THIS SYS...AND WHEN THE SYS REACH IT WILL MOVE QUICKLY ACRS AREA ON WED. CAA IS ON WED AND WITH EXPECTED CLD COVER AND PCPN IN AREA...TEMPS WILL NOT RISE OVER COURSE OF THE DAY. GOOD NVA RESULTING IN SUBSIDENCE AND DRYING ON THE BACK SIDE OF VORT. THIS COULD LIMIT THE PCPN AMOUNTS...ESP ACRS THE SOUTHWESTERN AREAS. TIME SECTIONS SHOW THIS SUBSIDENCE STARTING WED NIGHT WITH DRYER AIR ARRIVING ON THURS...BUT STILL SHOULD SEE SOME CLDS LINGERING IN WAKE OF SYS. H8 TEMPS AROUND 2-3C ACRS AREA ON THURS. ALTHOUGH THERE WILL BE SOME WAA BEGINNING ON THURS...FWC TEMPS LOOK TOO HIGH. IN THE SHORT TERM FOR THIS EVE...SAT PIX SHOW DEVELOPING CU AND SURROUND RADARS SHOWING SOME SCT -RWS DEVELOPING ACRS FA. EXPECT THIS DIURNAL -RWS TO BEGIN TO DIE AFTER SUNSET...SIMILAR TO YESTERDAY. .IND...NONE. PUMA
In the hours before
Local storm report, Sep 28, 6:43 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
643 PM EST TUE SEP 28 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM WEST LAFAYETTE IN MPH TSTM GUST
09/28/99 TIPPECANOE STATE POLICE REPORTED
TREES DOWN ACROSS
SEVERAL LOCATIONS IN
WEST LAFAYETTE.
0621 PM MONTMORENCIE IN MPH TSTM GUST
09/28/99 TIPPECANOE STATE POLICE REPORTED A
LARGE TREE DOWN IN
MONTMORENCIE.
0623 PM LAFAYETTE IN 1.75 INCH HAIL
09/28/99 TIPPECANOE GOLFBALL SIZE HAIL
REPORTED AT THE STATE
POLICE POST.Local storm report, Sep 28, 6:46 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EST TUE SEP 28 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM WEST LAFAYETTE IN WIND DAMAGE
09/28/99 TIPPECANOE STATE POLICE REPORTED
TREES DOWN ACROSS
SEVERAL LOCATIONS IN
WEST LAFAYETTE.
0621 PM MONTMORENCIE IN WIND DAMAGE
09/28/99 TIPPECANOE STATE POLICE REPORTED A
LARGE TREE DOWN IN
MONTMORENCIE.
0623 PM LAFAYETTE IN 1.75 INCH HAIL
09/28/99 TIPPECANOE GOLFBALL SIZE HAIL
REPORTED AT THE STATE
POLICE POST.
ENTRIES SHOULD BE OF THE WIND DAMAGE VARIETYThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 5:31 PM EST | Severe Thunderstorm Warning | IND | Warren | 29 min |
| Sep 28, 6:04 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe, Warren | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.